Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 165, NWS Tallahassee, FL

June 22, 20144 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2014, 2:55 PM EDT for 4 counties in Georgia. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 2:55 PM EDT (18:55 UTC)
Expired
Jun 22, 2014, 4:00 PM EDT
In force
65 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 22 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:25 PM EDTTSTM WND DMGLakeland, GAMULTIPLE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS52 KTAE 221855
SVRTAE
GAC019-075-173-185-222000-
/O.NEW.KTAE.SV.W.0165.140622T1855Z-140622T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF NASHVILLE...
  EASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF ADEL...
  LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF LAKELAND...
  NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 400 PM EDT

* AT 253 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR ADEL...OR NEAR MASSEE...AND
  MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAY
  CITY AND MOODY AFB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3084 8301 3084 8308 3083 8310 3110 8346
      3111 8348 3117 8345 3127 8336 3118 8297
      3088 8296
TIME...MOT...LOC 1855Z 305DEG 21KT 3113 8332

$$

42-DVD
5 follow-up statements
686 
WWUS52 KTAE 221908
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT SUN JUN 22 2014

GAC075-221918-
/O.CAN.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
COOK GA-
308 PM EDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COOK
COUNTY IS CANCELLED...

LAT...LON 3102 8329 3106 8327 3109 8329 3116 8330
      3119 8315 3118 8297 3088 8296 3086 8298
      3084 8301 3084 8308 3083 8310 3102 8335
      3102 8334
TIME...MOT...LOC 1908Z 305DEG 21KT 3109 8325

$$

GAC019-173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-BERRIEN GA-
308 PM EDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BERRIEN...LANIER AND NORTHEASTERN LOWNDES
COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW LOIS...OR 7 MILES SOUTH 
OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAY
CITY...TEETERVILLE...BARRETTS...MOODY AFB...MEIGS...LAKELAND...
COURTHOUSE...HANSELL...NAYLOR...STOCKTON AND GREENWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3102 8329 3106 8327 3109 8329 3116 8330
      3119 8315 3118 8297 3088 8296 3086 8298
      3084 8301 3084 8308 3083 8310 3102 8335
      3102 8334
TIME...MOT...LOC 1908Z 305DEG 21KT 3109 8325

$$

42-DVD
693 
WWUS52 KTAE 221915
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SUN JUN 22 2014

GAC019-173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-BERRIEN GA-
315 PM EDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BERRIEN...LANIER AND NORTHEASTERN LOWNDES
COUNTIES...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RAY CITY...OR 8 MILES SOUTHEAST OF NASHVILLE...MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOODY
AFB...MEIGS...LAKELAND...HANSELL...COURTHOUSE...NAYLOR...STOCKTON AND
GREENWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3083 8310 3100 8330 3102 8329 3106 8327
      3109 8329 3119 8315 3118 8297 3088 8296
      3086 8298 3084 8301 3084 8308
TIME...MOT...LOC 1916Z 292DEG 24KT 3109 8315

$$

42-DVD
871 
WWUS52 KTAE 221925
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT SUN JUN 22 2014

GAC019-221936-
/O.CAN.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
BERRIEN GA-
325 PM EDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BERRIEN
COUNTY IS CANCELLED...

LAT...LON 3115 8305 3115 8304 3117 8303 3118 8297
      3088 8296 3084 8301 3084 8308 3083 8310
      3102 8319 3106 8319 3107 8318 3107 8317
      3114 8315
TIME...MOT...LOC 1926Z 306DEG 27KT 3102 8305

$$

GAC173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-
325 PM EDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LANIER AND NORTHEASTERN LOWNDES COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THIS STORM WAS
LOCATED NEAR LAKELAND...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAYLOR...STOCKTON AND GREENWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3115 8305 3115 8304 3117 8303 3118 8297
      3088 8296 3084 8301 3084 8308 3083 8310
      3102 8319 3106 8319 3107 8318 3107 8317
      3114 8315
TIME...MOT...LOC 1926Z 306DEG 27KT 3102 8305

$$

42-DVD
161 
WWUS52 KTAE 221939
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT SUN JUN 22 2014

GAC173-185-222000-
/O.CON.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-
339 PM EDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LANIER AND EAST CENTRAL LOWNDES COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM PRODUCING WINDS IN EXCESS OF 60 MPH.  
THIS STORM WAS LOCATED NEAR HANSELL...OR NEAR LAKELAND...MOVING 
SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKTON AND GREENWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3084 8308 3103 8312 3113 8310 3115 8305
      3115 8304 3117 8303 3118 8297 3088 8296
      3084 8301
TIME...MOT...LOC 1939Z 307DEG 26KT 3101 8300

$$

42-DVD
706 
WWUS52 KTAE 221957
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUN 22 2014

GAC173-185-222008-
/O.EXP.KTAE.SV.W.0165.000000T0000Z-140622T2000Z/
LOWNDES GA-LANIER GA-
357 PM EDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR LANIER AND EAST CENTRAL
LOWNDES COUNTIES WILL EXPIRE AT 400 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.

LAT...LON 3084 8308 3103 8312 3113 8310 3115 8305
      3115 8304 3117 8303 3118 8297 3088 8296
      3084 8301
TIME...MOT...LOC 1958Z 307DEG 26KT 3093 8287

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:59 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 22, 10:59 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1059 AM EDT Sun Jun 22 2014

.Near Term [Through Today]...
This morning's 12z KTAE sounding is not terribly different from
yesterday morning. The wind is more westerly instead of
northwesterly, and instability and deep layer moisture are
slightly higher than yesterday. Modifying the sounding for an
afternoon T/Td of 93/70 yields SBCAPE values around 3000 j/kg.
Expect a decent coverage of convection this afternoon with PoPs in
the 40-60% range, highest in the big bend region where the most
destabilization is expected. A few strong to severe storms cannot
be ruled out again today, similar to yesterday. There are some
high clouds moving in from the west that could keep temperatures a
couple of degrees cooler across portions of southeast Alabama and
the panhandle.

&&

.Aviation...
[Through 18z Monday] Scattered to numerous showers and thunderstorms
are expected from this afternoon through this evening with
convection rapidly diminishing after sunset. Winds will be light
outside of convection. VFR conditions are expected to prevail
outside of convection.

&&

.Prev Discussion [426 AM EDT]...

.Short Term [Tonight Through Tuesday]...
An amplifying upper level trough along with the passing of a few
embedded impulses will result in above average rain chances along
and away from the sea breezes each afternoon. PoPs on Monday will
be likely (60%) mainly west of the river and good chance (50%) east.
For Tuesday, PoPs were tapered from mid-range chance (30%)
southwest to likely northeast (60%). Max temps will remain in the
lower to mid 90s across inland areas.

.Long Term [Tuesday Night Through Sunday]...
A series of weak shortwaves around the base of a broad trough will
continue the trend of above average rain chances through mid to
late week. Towards the end of the week models show an area of low
pressure lifting out of the Gulf, though the exact placement is
disagreed upon. Nonetheless, there remains a potential for high
rain chances along the Gulf coast towards the end of the week.

.Marine...
Light to occasionally moderate winds from the southwest to west
will continue through the upcoming week. Wind and seas should
remain below headline levels.

.Fire Weather...
Scattered to numerous showers and thunderstorms today and Monday
will keep relative humidities well above red flag levels. High
mixing heights will yield high dispersions this afternoon across
the Alabama and Georgia counties. No red flag concerns are
forecast through the upcoming work week.

Hazardous fire weather conditions are not expected through next week.

.Hydrology...
All area rivers remain below action stage this afternoon. Even
with higher than average rain chances over the next several days,
the QPF amounts should not result in significant river rises.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   93  74  93  73  94 /  60  40  50  30  40
Panama City   88  75  89  75  90 /  30  30  40  30  30
Dothan        91  73  91  73  92 /  50  30  50  40  40
Albany        94  74  92  73  93 /  50  40  50  40  60
Valdosta      98  72  94  72  93 /  60  40  50  40  60
Cross City    91  73  92  71  92 /  50  30  50  30  50
Apalachicola  90  75  88  75  90 /  30  30  40  20  30

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...HARRIGAN
AVIATION...DVD
MARINE...BARRY
FIRE WEATHER...BLOCK
HYDROLOGY...HARRIGAN

In the hours before

Local storm report, Jun 22, 9:15 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     1 NNE DASHER            30.76N 83.21W
06/21/2014                   LOWNDES            GA   911 CALL CENTER

            POWER LINES DOWN NEAR BEN HILL ROAD AT GROVER HICKS ROAD

0558 PM     TSTM WND DMG     3 NE DASHER             30.77N 83.18W
06/21/2014                   LOWNDES            GA   911 CALL CENTER

            TREES DOWN ON HICKORY GROVE ROAD AND VANN ROAD.

0600 PM     TSTM WND DMG     2 WNW FORT EARLY        31.87N 83.95W
06/21/2014                   LEE                GA   911 CALL CENTER

            SEVERAL TREES DOWN NORTHEAST PART OF COUNTY. TIME
            ESTIMATED FROM RADAR.

&&

DVD
Local storm report, Jun 22, 9:19 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     LAWRENCEVILLE           31.66N 85.27W
06/21/2014                   HENRY              AL   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWN AROUND THE AREA.
            EXACT TIME AND LOCATION APPROXIMATED.

0300 PM     TSTM WND DMG     HALEBURG                31.41N 85.14W
06/21/2014                   HENRY              AL   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWN AROUND THE AREA.
            EXACT TIME AND LOCATION APPROXIMATED.

0705 PM     TSTM WND DMG     RAY CITY                31.07N 83.20W
06/21/2014                   BERRIEN            GA   911 CALL CENTER

            TREES DOWN AROUND THE RAY CITY AREA

0705 PM     TSTM WND DMG     3 W NEW LOIS            31.08N 83.32W
06/21/2014                   COOK               GA   PUBLIC

            PUBLIC REPORT VIA SOCIAL MEDIA OF AT LEAST 2 LARGE PECAN
            TREES BLOWN DOWN IN COOK COUNTY. EXACT TIME AND LOCATION
            APPROXIMATED.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Randolph, Terrell46 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningTAELowndes26 min
Jun 22, 5:10 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Dougherty, Irwin, Tift and 2 more65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.